MAUDE Adverse Event Report: MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, BRONCHIAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, BRONCHIAL (W/WO CONNECTOR)
Model Number 125032
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use on a patient, the bronchus blue cuff was found torn.The customer reported that there was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: one sample returned for evaluation.An attempt made to inflate the bronchial cuff and failed.Visual examination shows that there is a large tear in the main body of the bronchial cuff.Further examination of the returned unit using the microvu shows that the tear is jagged in appearance.The tear measured 1.5cm in length.This type of damage is indicative of over inflation of the bronchial cuff.The reported defect could be detected on the sample returned for evaluation.The single wall thickness was measured away from the damaged area and found to be within the blueprint specification.The most probable root cause is the end user over inflated the bronchial cuff.The product relates to the reported complaint event.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
TUBE, BRONCHIAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key7523630
Report Number8020889-2018-00052
Device Sequence Number1438538
Product Code BTS
UDI-Device Identifier30884522008727
UDI-Public30884522008727
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K771219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model Number125032
Device Catalogue Number125032
Device Lot Number201709218X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1